Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 74, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 8, 2014, 6:13 PM CDT for 4 counties in Iowa. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2014, 6:13 PM CDT (23:13 UTC)
- Expired
- May 8, 2014, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clarke County, IA, Madison County, IA, Union County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 60 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 6:35 PM CDT | HAIL 1 | 4 N East Peru, IA | |
| May 8, 6:40 PM CDT | HAIL 1 | 2 Se Patterson, IA | 57 MPH WIND GUST MEASURED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 896 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
917 WUUS53 KDMX 082313 SVRDMX IAC039-121-175-181-090000- /O.NEW.KDMX.SV.W.0074.140508T2313Z-140509T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 613 PM CDT THU MAY 8 2014 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WARREN COUNTY IN SOUTH CENTRAL IOWA... MADISON COUNTY IN SOUTH CENTRAL IOWA... NORTHWESTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA... NORTHEASTERN UNION COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 700 PM CDT * AT 613 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF LAKESIDE CASINO...OR 13 MILES WEST OF OSCEOLA...MOVING NORTH AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... WEST DES MOINES...NORWALK...WINTERSET...EARLHAM...AVENUE OF THE SAINTS EVENT CENTER...MURRAY...ST. CHARLES...TRURO...MARTENSDALE... LORIMOR...CUMMING...PATTERSON...EAST PERU...BEVINGTON... WINTERSET-MADISON COUNTY AIRPORT AND BADGER CREEK STATE PARK. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 46 AND 66. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR WESTERN IOWA. LAT...LON 4102 9383 4106 9414 4150 9420 4150 9369 TIME...MOT...LOC 2313Z 180DEG 36KT 4109 9403 HAIL...1.00IN WIND...<50MPH $$ BEERENDS
5 follow-up statements
249
WWUS53 KDMX 082321
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
621 PM CDT THU MAY 8 2014
IAC039-121-175-181-090000-
/O.CON.KDMX.SV.W.0074.000000T0000Z-140509T0000Z/
WARREN IA-MADISON IA-CLARKE IA-UNION IA-
621 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN WARREN...MADISON...NORTHWESTERN CLARKE AND
NORTHEASTERN UNION COUNTIES...
AT 621 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF AVENUE OF THE SAINTS EVENT CENTER...OR 11 MILES SOUTH OF
WINTERSET...MOVING NORTH AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
WEST DES MOINES...NORWALK...WINTERSET...EARLHAM...AVENUE OF THE
SAINTS EVENT CENTER...ST. CHARLES...TRURO...MARTENSDALE...LORIMOR...
CUMMING...PATTERSON...EAST PERU...BEVINGTON...WINTERSET-MADISON
COUNTY AIRPORT AND BADGER CREEK STATE PARK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 45 AND 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.
LAT...LON 4108 9381 4112 9411 4150 9411 4150 9369
TIME...MOT...LOC 2321Z 190DEG 37KT 4118 9394
HAIL...1.50IN
WIND...<50MPH
$$
BEERENDS398
WWUS53 KDMX 082326
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
626 PM CDT THU MAY 8 2014
IAC039-175-082336-
/O.CAN.KDMX.SV.W.0074.000000T0000Z-140509T0000Z/
CLARKE IA-UNION IA-
626 PM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARKE AND
NORTHEASTERN UNION COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.
LAT...LON 4116 9406 4150 9407 4150 9369 4116 9379
4115 9390
TIME...MOT...LOC 2326Z 180DEG 36KT 4122 9394
$$
IAC121-181-090000-
/O.CON.KDMX.SV.W.0074.000000T0000Z-140509T0000Z/
WARREN IA-MADISON IA-
626 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN WARREN AND MADISON COUNTIES...
AT 626 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF AVENUE OF THE SAINTS EVENT CENTER...OR 9 MILES SOUTHEAST OF
WINTERSET...MOVING NORTH AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
WEST DES MOINES...NORWALK...WINTERSET...AVENUE OF THE SAINTS EVENT
CENTER...ST. CHARLES...TRURO...MARTENSDALE...CUMMING...PATTERSON...
EAST PERU...BEVINGTON...WINTERSET-MADISON COUNTY AIRPORT AND BADGER
CREEK STATE PARK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 46 AND 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.
LAT...LON 4116 9406 4150 9407 4150 9369 4116 9379
4115 9390
TIME...MOT...LOC 2326Z 180DEG 36KT 4122 9394
HAIL...1.50IN
WIND...<50MPH
$$
BEERENDS090
WWUS53 KDMX 082339
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
639 PM CDT THU MAY 8 2014
IAC121-181-090000-
/O.CON.KDMX.SV.W.0074.000000T0000Z-140509T0000Z/
WARREN IA-MADISON IA-
639 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN WARREN AND NORTHEASTERN MADISON COUNTIES...
AT 638 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AVENUE OF THE
SAINTS EVENT CENTER...OR 7 MILES EAST OF WINTERSET...MOVING NORTH AT
40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. AT 635 PM CDT QUARTER SIZE HAIL 7 MILES
WEST OF ST. CHARLES.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEST DES MOINES...NORWALK...AVENUE OF THE SAINTS EVENT CENTER...ST.
CHARLES...MARTENSDALE...CUMMING...PATTERSON...BEVINGTON AND BADGER
CREEK STATE PARK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 49 AND 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.
LAT...LON 4125 9399 4150 9396 4150 9369 4124 9377
4124 9389
TIME...MOT...LOC 2338Z 192DEG 34KT 4134 9387
HAIL...1.50IN
WIND...60MPH
$$
BEERENDS695
WWUS53 KDMX 082347
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
647 PM CDT THU MAY 8 2014
IAC121-181-090000-
/O.CON.KDMX.SV.W.0074.000000T0000Z-140509T0000Z/
WARREN IA-MADISON IA-
647 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN WARREN AND NORTHEASTERN MADISON COUNTIES...
AT 647 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORWALK...
MOVING NORTHEAST AT 50 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEST DES MOINES...NORWALK...MARTENSDALE...CUMMING...PATTERSON AND
BEVINGTON.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 53 AND 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.
LAT...LON 4133 9392 4150 9389 4150 9369 4130 9375
4130 9386
TIME...MOT...LOC 2347Z 205DEG 46KT 4143 9378
HAIL...1.75IN
WIND...60MPH
$$
BEERENDS887
WWUS53 KDMX 082356
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT THU MAY 8 2014
IAC121-181-090006-
/O.EXP.KDMX.SV.W.0074.000000T0000Z-140509T0000Z/
WARREN IA-MADISON IA-
656 PM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARREN AND
NORTHEASTERN MADISON COUNTIES WILL EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
NORTHEASTERN MADISON COUNTY AND NORTHERN WARREN COUNTY UNTIL 730 PM
CDT.
LAT...LON 4133 9392 4150 9389 4150 9369 4130 9375
4130 9386
TIME...MOT...LOC 2354Z 180DEG 36KT 4143 9378
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 4:23 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 8, 4:23 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 423 PM CDT THU MAY 8 2014 .SHORT TERM /TONIGHT/... ISSUED AT 420 PM CDT THU MAY 8 2014 MAIN CONCERN FOR OVERNIGHT REMAINS SEVERE POTENTIAL FOR EVENING. MAIN CONCERN WILL BE WITH STORMS CURRENTLY DEVELOPING ALONG BOUNDARY NEAR MISSOURI RIVER VALLEY. SYSTEM WILL PUSH EAST INTO IOWA AS ASSOCIATED LOW PRESSURE SYSTEM CONTINUES TO LIFT NORTHEAST. WILL ALSO CONTINUE TO SEE SCATTERED STORM DEVELOPMENT AHEAD OF SYSTEM...A FEW OF WHICH MAY BECOME SEVERE...THOUGH BEST POTENTIAL WITH STORMS FURTHER WEST. SB CAPE GENERALLY AROUND 2000 J/KG IN THE WEST...WITH BULK SHEAR INCREASING...THOUGH BEST SHEAR REMAINS IN NORTHWESTERN IOWA...AND WILL CONTINUE TO REMAIN IN THE NORTHWESTERN PORTION THROUGH THE EVENING. THIS AREA WILL SEE BEST POTENTIAL FOR TORNADIC STORMS...THOUGH CANNOT BE RULED OUT ELSEWHERE. ANTICIPATE STORMS TO CONTINUE TO DEVELOP ALONG BOUNDARY SOUTH INTO KS...AND LIFT NORTHEAST QUICKLY ACROSS THE CWA. HIGH RES MODELS HAVE GENERALLY THIS PATTERN AS WELL...ESPECIALLY 18Z HRRR. CAPE DIMINISHES AFTER 00Z...AND SEVERE POTENTIAL WILL ALSO DIMINISH. AS LOW LIFTS NORTH MAY SEE WRAP AROUND PRECIP IN THE NORTHWEST...THOUGH MODELS CONTINUE TO KEEP THIS NORTH OF IOWA...AND HAVE LEFT FORECAST DRY FOR NOW. COLD AIR WILL PUSH IN BEHIND BOUNDARY...THOUGH WITH INCREASING CLOUDS HAVE KEPT OVERNIGHT LOWS FROM DROPPING TOO LOW...NEAR GOING. .LONG TERM /FRIDAY THROUGH THURSDAY/... ISSUED AT 420 PM CDT THU MAY 8 2014 ALTHOUGH THERE WILL BE A BREAK AT THE BEGINNING...THE PERIOD WILL BE QUITE ACTIVE INTO EARLY NEXT WEEK WITH THE PASSAGE OF ANOTHER ROCKIES LONG WAVE TROUGH. FAIR WEATHER IS ANTICIPATED AT ONSET WITH WEAK HIGH PRESSURE THROUGH THE MO VALLEY. KINEMATIC AND THERMODYNAMIC FORCING WILL INCREASE FROM WEST TO EAST SAT HOWEVER LEADING TO INCREASING POPS. DRY LOW LEVEL AIR MAY LIMIT PRECIP BUT OVERALL LIFT STILL APPEARS SUFFICIENT TO JUSTIFY AT LEAST CHANCEPOPS. THESE PRECIP CHANCES WILL REMAIN FAIRLY ROBUST INTO EARLY NEXT WEEK WITH PERSISTENT SWLY UPPER LEVEL FLOW AND SURFACE BOUNDARY ENTERING IA. THIS WILL INCREASE OUR INSTABILITY AND PWS SO SEVERE WEATHER AND HEAVY RAIN POTENTIAL WILL BE ELEVATED SOMEWHAT WITH THE MOST ACTIVE WINDOW SUN AND/OR MON. WPC FIVE DAY QPF SUGGESTS TWO TO THREE INCH RAINS ARE POSSIBLE THROUGH TUE. DETAILS OBVIOUSLY DIFFICULT TO PINDOWN AT THIS POINT...BUT FLOODING POTENTIAL WILL HAVE TO BE MONITORED DEPENDING ON HEAVY RAIN LOCATIONS. PRECIP CHANCES SHOULD DIMINISH BY TUE WITH TEMPERATURES BECOMING THE MAIN CONCERN. HAVE COOLED TEMPS SOMEWHAT WITH MEAN TROUGH SETTLING INTO THE CENTRAL CONUS...BUT IF THESE TRENDS CONTINUE FURTHER DOWNWARD ADJUSTMENTS WILL BE NECESSARY WITH READINGS WELL BELOW NORMAL. && .AVIATION...08/18Z ISSUED AT 1230 PM CDT THU MAY 8 2014 LOW PRESSURE SYSTEM WILL LIFT NE INTO NORTHWESTERN IOWA THROUGH THE DAY...BRING TSRA AHEAD OF LOW NEAR BOUNDARY. WINDS WILL BE GUSTY AHEAD OF BOUNDARY WITH TSRA ANTICIPATED TO AFFECT SITES IN THE LATE AFTERNOON AND EARLY EVENING. TSRA COULD BRING HEAVY RAIN AND WIND GUSTS TO SITES ALONG WITH MVFR OR LOWER CONDITIONS. BEHIND BOUNDARY WINDS WILL REMAIN STRONG AS LOW CONTINUES TO LIFT NE. WINDS WILL BECOME WESTERLY NEAR 06Z...WITH GUSTS EXPECTED FRIDAY AFTERNOON. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AWB LONG TERM...SMALL AVIATION...AWB
Hazardous weather outlook, May 8, 5:04 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 504 PM CDT THU MAY 8 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-091100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 504 PM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING. SOME MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES...ESPECIALLY NORTH AND WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL RETURN AT INTERVALS FROM SATURDAY THROUGH TUESDAY. A FEW OF THE STORMS MAY BE STRONG TO SEVERE WITH LOCALLY HEAVY RAINS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND POTENTIALLY AGAIN EARLY NEXT WEEK. SMALL
In the hours before
Local storm report, May 8, 1:50 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
150 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST ALGONA 43.07N 94.23W
05/08/2014 E70 MPH KOSSUTH IA EMERGENCY MNGR
WINDS ESTIMATED. NO REPORTS OF DAMAGE AS OF YET.
&&
SKOWSpecial weather statement, May 8, 4:32 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 432 PM CDT THU MAY 8 2014 IAZ004>006-015-016-023>026-033>037-044>049-057>061-070>074- 081>085-092>096-082330- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS- MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...EMMETSBURG...GARNER...BRITT...KANAWHA...POCAHONTAS... LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE... CLARION...BELMOND...HAMPTON...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS... ELDORA...ACKLEY...DENISON...CARROLL...JEFFERSON...BOONE...AMES... MARSHALLTOWN...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA... BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON... ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET... EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE... CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...BEDFORD... LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON... SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE 432 PM CDT THU MAY 8 2014 ...STRONG AND GUSTY WINDS AHEAD OF FRONTAL BOUNDARY... A FRONTAL BOUNDARY WILL PUSH EASTWARD ACROSS IOWA. AHEAD OF THE BOUNDARY WINDS WILL REMAIN STRONG AND GUSTY THROUGH THE LATE AFTERNOON HOURS. WINDS OF 20 TO 25 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 40 MPH AT TIMES. LOOSE OBJECTS MAY BLOW AROUND...AND TRAVELERS MAY EXPERIENCE DIFFICULTY...ESPECIALLY ON EAST AND WEST ROUTES. AWB
Local storm report, May 8, 4:57 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
457 PM CDT THU MAY 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 4 WSW WILLEY 41.95N 94.88W
05/08/2014 E1.00 INCH CARROLL IA TRAINED SPOTTER
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:35 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 40 min |
| May 7, 9:57 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 48 min |
| May 7, 10:32 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Pocahontas, Webster | 43 min |
| May 8, 12:24 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 51 min |
| May 8, 1:02 AM CDT | Special Weather Statement | DMX | Audubon | 28 min |
| May 8, 1:13 AM CDT | Special Weather Statement | DMX | Calhoun, Sac | 32 min |
| May 8, 2:01 AM CDT | Special Weather Statement | DMX | Calhoun, Humboldt | 29 min |
| May 8, 2:41 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hancock, Humboldt, Wright | 49 min |
| May 8, 3:12 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright | 48 min |
| May 8, 1:12 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 48 min |
| May 8, 1:43 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 47 min |
| May 8, 4:49 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 41 min |
| May 8, 4:57 PM CDT | Tornado Warning | DMX | Carroll, Greene | 33 min |
| May 8, 5:19 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Greene, Guthrie | 41 min |
| May 8, 5:25 PM CDT | Tornado Warning | DMX | Guthrie | 35 min |
| May 8, 5:27 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 48 min |
| May 8, 5:41 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 19 min |
| May 8, 6:50 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.